MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the customer stated that vision was still blurry, the clinical reason was minimal improvement with refraction.The iol was explanted and exchanged in as secondary procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Solution was dried on the lens.The optic has a medium sized scratch in the central optic zone on the posterior side of the lens.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stated that patient had increased halos and glare.Even after exchange with non-company multifocal lens, patient's condition was not resolved, the vision was still blurry and there was possibility of astigmatism.
 
Additional Manufacturer Narrative
Information was provided that indicated the use of a qualified cartridge and handpiece.A non-qualified viscoelastic was indicated.The product investigation could not identify a root cause for the reported complaint of "vision still blurry, explant".The explanted lens was not returned for an evaluation.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Updated information was provided.The questionnaire indicated that in the surgeon's opinion the patient was unable to tolerate multi-focal lens due to blurry vision, increased halos, glare.The company 19.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal lens.Replacing a multifocal lens with a monofocal lens would suggest that the replacement lens model was an improved selection for this patient's needs.Also noted, a non-qualified viscoelastic was used in the cartridge.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company intraocular lens (iol) delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16724296
Report Number1119421-2023-00642
Device Sequence Number7989438
Product Code POE
UDI-Device Identifier00380652424615
UDI-Public00380652424615
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberDAT015
Device Lot Number15235407
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/24/2023
07/24/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/19/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; LENS LOADING FORCEP; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale